Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 216, NWS Charleston, WV

July 3, 2011Randolph County, Upshur County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2011, 7:46 PM EDT for Randolph County, Upshur County, Webster County, West Virginia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 7:46 PM EDT (23:46 UTC)
Expired
Jul 3, 2011, 8:30 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Randolph County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:53 PM EDTTSTM WND DMGCleveland, WVTREE DOWN ON CLEVELAND ROAD RT 20 BLOCKING ROAD.
Jul 3, 7:53 PM EDTHAIL 0.88Cleveland, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS51 KRLX 032346
SVRRLX
WVC083-097-101-040030-
/O.NEW.KRLX.SV.W.0216.110703T2346Z-110704T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOLLY RIVER STATE PARK...OR 16 MILES NORTH OF WEBSTER SPRINGS...AND
  MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
  CREEK.

.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3851 7997 3867 8046 3873 8045 3873 8039
      3876 8041 3877 8040 3875 7993
TIME...MOT...LOC 2346Z 274DEG 14KT 3871 8034

$$

25
2 follow-up statements
644 
WWUS51 KRLX 040013
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT SUN JUL 3 2011

WVC083-097-101-040030-
/O.CON.KRLX.SV.W.0216.000000T0000Z-110704T0030Z/
RANDOLPH WV-WEBSTER WV-UPSHUR WV-
813 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL UPSHUR...NORTHEASTERN WEBSTER AND SOUTHWESTERN
RANDOLPH COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HELVETIA...OR 19 MILES NORTHEAST OF WEBSTER SPRINGS...
MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTERVILLE...VALLEY HEAD...MILL CREEK AND HUTTONSVILLE

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3851 7997 3866 8043 3872 8035 3876 8026
      3875 7993
TIME...MOT...LOC 0013Z 274DEG 14KT 3870 8021

$$

25
027 
WWUS51 KRLX 040028
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT SUN JUL 3 2011

WVC083-097-101-040038-
/O.EXP.KRLX.SV.W.0216.000000T0000Z-110704T0030Z/
RANDOLPH WV-WEBSTER WV-UPSHUR WV-
828 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL UPSHUR...
NORTHEASTERN WEBSTER AND SOUTHWESTERN RANDOLPH COUNTIES WILL EXPIRE
AT 830 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3851 7997 3866 8043 3872 8035 3876 8026
      3875 7993
TIME...MOT...LOC 0028Z 303DEG 8KT 3863 8027

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:49 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 3, 4:49 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT SUN JUL 3 2011

.SYNOPSIS...
COLD FRONT SLOWLY SAGS SOUTH INTO THE AREA TONIGHT...AND LINGERS
IN THE SOUTH MONDAY. WEAK HIGH PRESSURE PREVAILS TUESDAY AND WEDNESDAY.
ANOTHER COLD FRONT BRINGS CHANCES FOR PRECIPITATION THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
MESOSCALE UPDATE...
SENT OUT A QUICK UPDATE ACCOUNTING FOR BKN CONVECTIVE LINE ALONG
OH RVR...JUST NORTH OF PKB AREA. THIS IS IN RESPONSE TO A WEAK
BAROCLINIC ZONE...MORE OR LESS A WIND SHIFT AT THIS
POINT...PROVIDING FOR CONVERGENCE NEEDED FOR LIFT. GREATEST
COVERAGE IS ACROSS AFOREMENTIONED AREAS ALONG DECENT THETA E
GRADIENT AND WHERE SFC BASED CAPE IS GREATEST. INSERTED SOME CAT
POPS ACROSS WASHINGTON COUNTY AND ACROSS NORTHERN LOWLANDS INTO
LATE THIS AFTN TO ACCOUNT FOR CONVECTIVE LINE. THINK THIS WILL
TEND TO WEAKEN ON APPROACH TO NORTHERN MTNS BY 00Z. FARTHER S AND
W...ACTIVITY IS MORE ISO IN NATURE ATTM WHERE RELATIVE MIN IN
INSTABILITY EXISTS AND EXPECT THIS TO HOLD TRUE THRU THE REMAINDER
OF AFTN AS AXIS SHIFTS E. FURTHER W...ACROSS SOUTHERN MO AND
IL...COMPLEXES BLOWING UP ALONG WESTERN PORTIONS OF FRONTAL ZONE.
THESE WILL HAVE TO BE WATCHED BUT AS OF NOW...EXPECT THESE TO PASS
TO WELL S AND W THIS EVENING.

WITH PWATS RUNNING ARND 1.75 INCHES...HIGH FRZ LEVEL...AND LACK OF
ANY MEANINGFUL SHEAR...LOOKING AT MAINLY PULSE DUMPERS. COULD BE
MARGINALLY SVR HAIL IN THE TALLER STORMS THIS AFTN. MAIN THREAT
LOOKS TO BE WIND WITH ANY COLLAPSING CORES DUE TO DRY AIR BENEATH
H8. PUT GUSTY WORDING AND SM HAIL MENTION IN WX GRIDS FOR A FEW
HRS ACROSS NORTH...ALONG WITH HVY RAIN MENTION. SINCE THESE ARE
MOVING AND FFG RUNNING HIGH...THINK ANY WATER PROBLEMS WOULD BE
MINIMAL AND CONFINED TO POOR DRAINAGE URBAN AREAS.

PREVIOUS DISCUSSION BELOW...
CURRENT LAPS DATA SHOWING A SURFACE LOW OVER SOUTHEAST
OHIO...WITH A PRESSURE TROUGH EXTENDING INTO SOUTHWEST OHIO AND
SOUTHERN INDIANA. THIS IS PRIDING CONVERGENCE...AND VISIBLE
SATELLITE IMAGERY SHOWING ENHANCEMENT IN THE TOWERING CUMULUS
CLOUDS. THE FIRST ECHOES OF THE AFTERNOON NOW SHOWING UP ON RADAR
IN ILN TERRITORY...AND EXPECTED SHORTLY IN OUR SOUTHEAST OHIO
COUNTIES.

THE BIGGEST QUESTION IN THE FORECAST THROUGH THE EARLY PART OF
TONIGHT IS THE COVERAGE OF THE THUNDERSTORMS. IN EFFORTS TO GO
WITH A DETERMINISTIC FORECAST...KEEP THE LIKELIES IN THE NORTHERN
CWA THIS AFTERNOON...AND CLOSER TO THE MOUNTAINS THIS EVENING.
NOT A LOT OF CONCERN FOR SEVERE WEATHER HERE WITH WATER LOADING IN
A HIGH PRECIPITABLE WATER SOUNDING AND WEAK FLOW ALOFT.

THE FRONT/PRESSURE TROUGH BECOMES DIFFICULT TO TRACK INTO THE
OVERNIGHT...BUT DO HAVE IT MOVING INTO THE SOUTHERN AND EASTERN
PORTIONS OF WEST VIRGINIA. LEAVE SLIGHT CHANCE POPS IN GIVEN THIS
BOUNDARY...BUT TRY TO CLEAR THE SKY TO A DEGREE BEHIND THE FRONT.

A COUPLE OF WEAK SHORT WAVE TROUGH AXES APPEAR IN THE NORTHWEST
FLOW ALOFT MONDAY. THESE ARE NOT OVERLY IMPRESSIVE FEATURES...AND
NEITHER IS THE AVAILABLE MOISTURE...BUT HAVE OPTED FOR SLIGHT
CHANCE INTO MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MODELS ARE IN DESCENT AGREEMENT SHOWING AN H5 HEIGHT SHORT WAVE
ACROSS THE OH VALLEY BY TUESDAY 18Z. HOWEVER...DIFFERENCES EXIST
IN THE STRENGTH AND POSITION OF THE ASSOCIATED VORTICITY MAXIMUM.
WHILE THE GFS BRINGS AN ELONGATED VORTICITY FEATURE FROM CENTRAL
KY...NORTHEAST ACROSS WV...CONTINUING INTO SOUTHERN PA...THE CMC
AND ECMWF SHOW THIS VORT FEATURE FURTHER SOUTH ALONG KY EAST
NORTHEAST ACROSS EXTREME SOUTHERN WV. THE NAM IS THE WEAKER OF ALL
MODELS WITH A VERY DIFFUSED VORT FEATURE. BLENDED GFS/CMC
SOLUTIONS...ALLOWING POPS AND ASSOCIATED WEATHER TO EXIT THE
CENTRAL AND SOUTHERN SECTIONS MONDAY NIGHT.

WITH DRY AIR COLUMN EVIDENT IN MODEL SOUNDINGS...AND LACK OF
FORCING...OPTED TO KEEP DRY WEATHER TUESDAY AND WEDNESDAY AS A
WEAK HIGH PRESSURE DEVELOPS.

HIGH PRESSURE WILL LIKELY SETTLE IN BEHIND THE SHORT WAVE FOR
TUESDAY...WITH DRY WEATHER AND NEAR SEASONAL TEMPERATURES.

TEMPS WILL BE NEAR SEASONAL LEVELS...DUE MAINLY TO CLOUDS AND
SHOWERS SOUTH...TO SLIGHTLY COOLER AIR NORTH FOR TUESDAY.

WARMER THAN NORMAL TEMPERATURES EXPECTED WEDNESDAY PER PLENTY OF
SUNSHINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL TRY TO BRING ANOTHER BROADER BUT WEAKER H5 TROUGH INTO THE
AREA...UNDER NORTHWEST FLOW WEDNESDAY NIGHT. A COLD FRONT WILL
FOLLOW WITH ADDITIONAL H5 SHORT WAVES ON THURSDAY. KEPT CHANCE
POPS FOR NOW IN DAY 4 AS MODELS CONTINUES TO HAVE A GOOD GRIP ON
THESE SYSTEMS.

DECREASED POPS TO SLIGHT CHANCE BEHIND THE FRONT THURSDAY NIGHT
AND EARLY FRIDAY. HAVE NO POPS/WX FOR THE REST OF NEXT WEEKEND.

WENT WITH HPC TEMPERATURES GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
CHALLENGING TAFS TODAY WITH THE CONVECTIVE POTENTIAL AND TIMING.
DO HAVE TEMPO TSRA CB IN A FEW SITES...MAINLY NORTH THROUGH THE
EVENING TIME PERIOD. WITH CONVECTION ALREADY FIRING...THIS SEEMS
REASONABLE. NOT EXPECTING MUCH IN THE WAY OF WIND OR HAIL...GIVEN
THE SATURATED SOUNDINGS AND HIGH FREEZING LEVELS.

DO HAVE SOME CLEARING LATE TONIGHT AS THE CONVECTION CEASES AND
THE CONVECTIVE DEBRIS EVAPORATES...SO SOME LATE IFR IS NOT OUT OF
THE QUESTION WITH VALLEY FOG.

ALTHOUGH HAVE SOME SLIGHT CHANCE POPS INTO MONDAY...VFR IS
EXPECTED TO PREVAIL THROUGH 18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: CONVECTIVE TIMING AND COVERAGE...AND THE QUESTION
OF FOG DEVELOPMENT LATE TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 18Z MONDAY...
IFR OR WORSE FOG EXPECTED AGAIN FOR MOST VALLEYS DURING PREDAWN
HOURS TUESDAY MORNING AND POSSIBLY WEDNESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...26/30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...26
Hazardous weather outlook, Jul 3, 3:43 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EDT SUN JUL 3 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-040745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
343 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 6:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
646 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 SE AUDRA STATE PARK   39.02N  80.04W
07/03/2011  E0.25 INCH       BARBOUR            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100757

JFD
Special weather statement, Jul 3, 6:53 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT SUN JUL 3 2011

OHZ076-WVZ010-011-032330-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
653 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
PLEASANTS AND TYLER COUNTIES...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ST. MARYS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR ST. MARYS AROUND 700 PM...FRIENDLY AROUND 725
PM AND FRIENDLY AROUND 730 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3958 8088 3938 8091 3938 8094 3935 8095
      3942 8134 3958 8129 3959 8122 3958 8119
      3958 8104 3955 8103 3961 8095

25
Local storm report, Jul 3, 7:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
702 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     ELKINS                  38.93N  79.85W
07/03/2011                   RANDOLPH           WV   911 CALL CENTER

            TREES DOWN ON CHENOWETH CREEK ROAD

&&

EVENT NUMBER RLX1100758

JFD
Local storm report, Jul 3, 7:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
704 PM EDT SUN JUL 3 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             TALLMANSVILLE           38.84N 80.16W
07/03/2011  U1.00 INCH       UPSHUR             WV   PUBLIC

&&

NNNN
Special weather statement, Jul 3, 7:14 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT SUN JUL 3 2011

WVZ028>030-032345-
BRAXTON WV-GILMER WV-LEWIS WV-
714 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GILMER...
NORTHEASTERN BRAXTON AND SOUTHERN LEWIS COUNTIES...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF GLENVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR SAND RUN AROUND 730 PM AND WALKERSVILLE
AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
77 AND 88.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8040 3875 8042 3885 8073 3894 8072

25
Special weather statement, Jul 3, 7:31 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT SUN JUL 3 2011

WVZ038-039-047-040000-
RANDOLPH WV-UPSHUR WV-WEBSTER WV-
731 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER...
SOUTHWESTERN UPSHUR AND WEST CENTRAL RANDOLPH COUNTIES...

AT 729 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
SUTTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR HACKER VALLEY AROUND 740 PM...EDEN AROUND 745
PM AND HELVETIA AROUND 800 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3851 8011 3868 8049 3873 8047 3874 8045
      3872 8044 3873 8042 3872 8041 3874 8039
      3877 8040 3874 8010

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:48 PM EDTSpecial Weather StatementRLXDoddridge27 min
Jul 3, 5:00 PM EDTSpecial Weather StatementRLXHarrison30 min
Jul 3, 5:27 PM EDTSpecial Weather StatementRLXHarrison33 min
Jul 3, 5:29 PM EDTSpecial Weather StatementRLXHarrison31 min
Jul 3, 5:41 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor49 min
Jul 3, 5:52 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Ritchie34 min
Jul 3, 6:08 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph37 min
Jul 3, 6:16 PM EDTSevere Thunderstorm WarningRLXBarbour, Lewis, Randolph, Upshur44 min
Jul 3, 6:53 PM EDTSpecial Weather StatementRLXPleasants37 min
Jul 3, 7:14 PM EDTSpecial Weather StatementRLXLewis31 min
Jul 3, 7:31 PM EDTSpecial Weather StatementRLXWebster29 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.